MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci Xi; VISION SIDE SYSTEM

INTUITIVE SURGICAL, INC daVinci Xi; VISION SIDE SYSTEM
Model Number 381121-17
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, an error occurred during startup and did not clear after a restart.The troubleshooting first confirmed the initial code as a different error code, and it was noted that an extension cable had been in use.The connection was then changed and the unit was restarted, but the error still did not clear.An alternate device was available onsite but had not been integrated, so the integration method was explained and an external pedal option was discussed, though those options were not accepted.After the error, integrated mode had been used and ¿not available¿ had displayed during use, making energy activation unavailable.The installed instruments across all arms were reviewed, and it was considered whether one instrument might have been detected as a second bipolar instrument.Instructions were provided to discontinue integrated operation and set up the external pedal, after which energy output had been available via the pedal even though ¿not available¿ continued to display.The customer was to test further and recontact support if energy output remained unavailable.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the integrated electrosurgical unit (iesu) to resolve the customer reported issue.The system was tested and verified as ready for use.The iesu was analyzed and found that a review of system logs revealed error c 33 on reported event date.Visual inspection of the unit revealed no issues related to the reported event.Upon boot, the c 33 error was displayed on startup.The complaint was confirmed based on failure analysis.The probable root cause of error c 33 is attributed to a faulty electrical component inside the iesu.

Brand Name
daVinci Xi
Common Device Name
VISION SIDE SYSTEM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50928040
Report Number2955842-2026-40279
Device Sequence Number10725298
Product Code NAY
UDI-Device Identifier00886874110898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381121-17
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/24/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown